Alert archive / Nevada / Red Flag Warnings in 2007
Red Flag Warning 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at May 12, 2007, 3:10 AM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at May 12, 2007, 12:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2007, 3:10 AM PDT (10:10 UTC)
- In effect from
- May 12, 2007, 12:00 PM PDT
- Expired
- May 12, 2007, 6:56 PM PDT
- In force
- 7 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 121010 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 310 AM PDT SAT MAY 12 2007 ...RED FLAG WARNING FOR MUCH OF MOHAVE COUNTY ARIZONA - LINCOLN COUNTY NEVADA - AND CLARK COUNTY NEVADA THIS AFTERNOON AND EVENING FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FOR MUCH OF MOHAVE COUNTY ARIZONA AND LINCOLN COUNTY NEVADA SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITIES... .VERY DRY CONDITIONS WILL PREVAIL ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH THE WEEKEND. RELATIVE HUMIDITY RECOVERY WILL BE POOR DURING THE OVERNIGHT HOURS...WITH SINGLE DIGIT HUMIDITY READINGS AND GUSTY SOUTH WINDS DURING THE AFTERNOON AND EARLY EVENING HOURS. AZZ102-NVZ461-121900- /O.UPG.KVEF.FW.A.0005.070512T1900Z-070513T0200Z/ /O.NEW.KVEF.FW.W.0010.070512T1900Z-070513T0200Z/ /O.CON.KVEF.FW.A.0006.070513T1900Z-070514T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- 310 AM PDT SAT MAY 12 2007 /310 AM MST SAT MAY 12 2007/ ...RED FLAG WARNING IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 7 PM PDT /7 PM MST/ THIS EVENING FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM THIS EVENING FOR MUCH OF MOHAVE AND LINCOLN COUNTIES. THIS REPLACES THE FIRE WEATHER WATCH WHICH HAD BEEN IN EFFECT FOR TODAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. SOUTH WINDS WILL INCREASE THIS AFTERNOON...WITH GUSTS NEAR 35 MPH POSSIBLE. THIS WILL COMBINE WITH SINGLE DIGIT RELATIVE HUMIDITIES AND VERY HIGH TO EXTREME FIRE DANGER TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THE WINDS WILL SUBSIDE AROUND 7 PM...BUT HUMIDITIES WILL REMAIN VERY LOW. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NVZ463>465-121900- /O.NEW.KVEF.FW.W.0010.070512T1900Z-070513T0200Z/ SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 310 AM PDT SAT MAY 12 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS EVENING FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS EVENING FOR MUCH OF CLARK COUNTY. SOUTH WINDS WILL INCREASE THIS AFTERNOON...WITH GUSTS NEAR 35 MPH POSSIBLE. THIS WILL COMBINE WITH SINGLE DIGIT RELATIVE HUMIDITIES AND VERY HIGH TO EXTREME FIRE DANGER TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THE WINDS WILL SUBSIDE AROUND 7 PM...BUT HUMIDITIES WILL REMAIN VERY LOW. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MORGAN
2 follow-up statements
000 WWUS85 KVEF 121845 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1145 AM PDT SAT MAY 12 2007 ...RED FLAG WARNING FOR MUCH OF MOHAVE COUNTY ARIZONA - LINCOLN COUNTY NEVADA - AND CLARK COUNTY NEVADA THIS AFTERNOON AND EVENING FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FOR MUCH OF MOHAVE COUNTY ARIZONA AND LINCOLN COUNTY NEVADA SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITIES... .VERY DRY CONDITIONS WILL CONTINUE ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH THE WEEKEND. RELATIVE HUMIDITY RECOVERY WILL BE POOR DURING THE OVERNIGHT HOURS...WITH SINGLE DIGIT HUMIDITY READINGS AND GUSTY SOUTH WINDS DURING THE AFTERNOON AND EARLY EVENING HOURS. AZZ102-NVZ461-130200- /O.CON.KVEF.FW.W.0010.070512T1900Z-070513T0200Z/ /O.CON.KVEF.FW.A.0006.070513T1900Z-070514T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- 1145 AM PDT SAT MAY 12 2007 /1145 AM MST SAT MAY 12 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING AND A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR MUCH OF LINCOLN COUNTY IN SOUTHERN NEVADA AND MOHAVE COUNTY IN ARIZONA. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON...WITH GUSTS NEAR 35 MPH POSSIBLE. THESE WINDS WILL COMBINE WITH SINGLE DIGIT RELATIVE HUMIDITIES AND VERY HIGH TO EXTREME FIRE DANGER TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS AFTERNOON AND INTO THE EARLY EVENING. HUMIDITIES WILL REMAIN VERY LOW OVERNIGHT... HOWEVER WINDS SHOULD BEGIN TO SUBSIDE AROUND 7 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NVZ463>465-130200- /O.CON.KVEF.FW.W.0010.070512T1900Z-070513T0200Z/ SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 1145 AM PDT SAT MAY 12 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR CLARK COUNTY AND THE SOUTHWEST LINCOLN COUNTY DESERTS. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON...WITH GUSTS NEAR 35 MPH POSSIBLE. THESE WINDS WILL COMBINE WITH SINGLE DIGIT RELATIVE HUMIDITIES AND VERY HIGH TO EXTREME FIRE DANGER TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS AFTERNOON AND INTO THE EARLY EVENING. HUMIDITIES WILL REMAIN VERY LOW OVERNIGHT... HOWEVER WINDS SHOULD BEGIN TO SUBSIDE AROUND 7 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 130156 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 656 PM PDT SAT MAY 12 2007 AZZ102-NVZ461-131400- /O.CAN.KVEF.FW.W.0010.000000T0000Z-070513T0200Z/ /O.CON.KVEF.FW.A.0006.070513T1900Z-070514T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- 656 PM PDT SAT MAY 12 2007 /656 PM MST SAT MAY 12 2007/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. WINDS WERE BELOW RED FLAG CRITERIA IN MOST AREAS EARLY THIS EVENING AND WILL CONTINUE TO DECREASE AS THE EVENING PROGRESSES. WINDS WILL PICK UP AGAIN LATE SUNDAY MORNING OR EARLY AFTERNOON. SOUTH TO SOUTHWEST WINDS SUSTAINED AT 20 MPH AND GUSTING OVER 35 MPH ARE POSSIBLE SUNDAY. RELATIVE HUMIDITY VALUES WILL BE GENERALLY BELOW 10 PERCENT MUCH OF THE DAY SUNDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NVZ463>465-130300- /O.CAN.KVEF.FW.W.0010.000000T0000Z-070513T0200Z/ SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 656 PM PDT SAT MAY 12 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE RED FLAG WARNING. WINDS WERE BELOW RED FLAG CRITERIA IN MOST LOCATIONS EARLY THIS EVENING AND WILL CONTINUE TO DECREASE AS THE EVENING PROGRESSES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 12, 2:51 AM PDT, 19 minutes earlier.
Area forecast discussion, May 12, 2:51 AM PDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
251 AM PDT SAT MAY 12 2007
.SYNOPSIS....DRY SOUTHWEST FLOW WILL PREVAIL ACROSS THE SOUTHERN
GREAT BASIN AND MOJAVE DESERT THROUGH NEXT WEEK. TEMPERATURES WILL
FALL SLIGHTLY EARLY IN THE WEEK...BUT WILL REMAIN WELL ABOVE NORMAL
FOR MID MAY.
&&
.SHORT TERM...SATELLITE SHOWS CIRRUS OVERHEAD IN SOUTHWEST FLOW
AHEAD OF LOW PRESSURE APPROACHING THE PACIFIC NORTHWEST. LOW AND MID
LEVELS ARE EXCEPTIONALLY DRY...WHICH LEADS INTO THE PROBLEM OF THE
PACKAGE...FIRE WEATHER. FIRE DANGER IS VERY HIGH TO EXTREME OVER
MOST OF OUR CWFA. SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND
SUNDAY AFTERNOON...MAINLY OVER THE EASTERN ZONES. RELATIVE
HUMIDITIES ARE EXTREMELY LOW...AND ARE NOT RECOVERING WELL AT ALL
OVERNIGHT. THE LIMITING FACTOR FOR RED FLAG CONDITIONS WILL BE WIND
SPEEDS...BUT WITH HUMIDITIES SO LOW AND FIRE DANGER SO HIGH...FEEL
THE BEST COURSE OF ACTION IS TO ISSUE RED FLAG WARNINGS FOR MOST OF
LINCOLN...CLARK...AND MOHAVE COUNTIES FOR TODAY. WINDS SHOULD BE
SLIGHTLY LIGHTER ON SUNDAY...BUT EXTREME HUMIDITY AND FIRE DANGER
CONDITIONS WILL CONTINUE...SO FIRE WEATHER WATCH REMAINS IN EFFECT
FOR MOST OF LINCOLN AND MOHAVE COUNTIES FOR SUNDAY AFTERNOON AND
EVENING AS WELL.
.LONG TERM...LITTLE CHANGE TO THE EXISTING FORECAST WITH WARM DRY
CONDITIONS EXPECTED TO CONTINUE UP THROUGH THE END OF NEXT WEEK. A
LARGE BROAD RIDGE OF HIGH PRESSURE OVER THE WESTERN CONUS ON TUESDAY
MORNING IS EXPECTED TO TRANSITION EASTWARD VERY SLOWLY DURING THE
WEEK...WITH THE AXIS NEAR 100W BY LATE THURSDAY. OVERALL...LITTLE
CHANGE IN THICKNESS IS EXPECTED OVER THE FORECAST AREA...SO DAYTIME
MAXIMUMS WILL REMAIN ABOUT 5 DEGREES ABOVE NORMAL ON AVERAGE THROUGH
THE END OF THE WEEK.
&&
.FIRE WEATHER...FIRE DANGER IS VERY HIGH TO EXTREME OVER MOST OF OUR
CWFA. SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND SUNDAY
AFTERNOON...MAINLY OVER THE EASTERN ZONES. RELATIVE HUMIDITIES ARE
EXTREMELY LOW...AND ARE NOT RECOVERING WELL AT ALL OVERNIGHT. THE
LIMITING FACTOR FOR RED FLAG CONDITIONS WILL BE WIND SPEEDS...BUT
WITH HUMIDITIES SO LOW AND FIRE DANGER SO HIGH...FEEL THE BEST
COURSE OF ACTION IS TO ISSUE RED FLAG WARNINGS FOR MOST OF
LINCOLN...CLARK...AND MOHAVE COUNTIES FOR TODAY. WINDS SHOULD BE
SLIGHTLY LIGHTER ON SUNDAY...BUT EXTREME HUMIDITY AND FIRE DANGER
CONDITIONS WILL CONTINUE...SO FIRE WEATHER WATCH REMAINS IN EFFECT
FOR MOST OF LINCOLN AND MOHAVE COUNTIES FOR SUNDAY AFTERNOON AND
EVENING AS WELL.
&&
.AVIATION...FOR KLAS: NO SIGNIFICANT WEATHER EXPECTED AS HIGH
PRESSURE REMAINS THE DOMINANT FEATURE. THIN CIRRUS AND WINDS
PREDOMINANTLY OUT OF THE SOUTH...GUSTING TO 20 KTS BETWEEN 20Z AND
02Z CAN BE EXPECTED TODAY AND TOMORROW.
THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: NO SIGNIFICANT WEATHER EXPECTED TODAY WITH SCATTERED
THIN CIRRUS AND WINDS PRIMARILY OUT OF THE SOUTHWEST GUSTING TO
20-25 KTS AT MOST LOCATIONS. EXPECT SIMILAR CONDITIONS THROUGHOUT
SUNDAY WITH LITTLE CHANGE TO THE WEATHER PATTERN EXPECTED.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FIRE ZONES 461 AND 463>465 FROM NOON UNTIL 7
PM TODAY.
FIRE WEATHER WATCH FIRE ZONE 461 SUNDAY AFTERNOON AND EVENING.
AZ...RED FLAG WARNING FIRE ZONE 102 FROM NOON UNTIL 7 PM TODAY.
FIRE WEATHER WATCH FIRE ZONE 102 SUNDAY AFTERNOON AND EVENING.
CA...NONE.
&&
MORGAN/KENNEDY
HTTP://WEATHER.GOV/LASVEGASNearby
Red Flag Warnings in Nevada, 2007Red Flag Warnings in Arizona, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.